Alert archive / California / Small Craft Advisories in 2022

Small Craft Advisory 98, NWS Eureka, CA

October 8, 2022

NWS Eureka, CA issued this small craft advisory at Oct 8, 2022, 3:01 PM PDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Oct 8, 2022, 3:01 PM PDT (22:01 UTC)
Expired
Oct 9, 2022, 9:00 AM PDT
In force
18 hr
Issued by
NWS Eureka, CA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Oct 8, 2:56 PM PDT, 5 minutes earlier.

Area forecast discussion, Oct 8, 2:56 PM PDT, 5 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
256 PM PDT Sat Oct 8 2022

.SYNOPSIS...Dry and mild afternoon condition are expected during
the next seven days across interior portions of Northwest
California. Meanwhile near the coast, low clouds and fog will
occur on a nightly basis, followed by partially clearing skies
during the afternoon.

&&

.DISCUSSION...An amplified upper ridge positioned immediately
offshore from the West Coast will aid in substantial subsidence
across NWRN CA during the next 12-24 hours. Areas of coastal dense
fog are thus anticipated once again late tonight into Sunday
morning due to a strong low-level stable layer and a shallow humid
surface layer. Fog and low clouds will likely burn off similar to
Saturday and aid in a brief period of pleasant Sunday afternoon
coastal conditions. Elsewhere, high temperatures in the 80s to
low 90s will be probable across the interior, and that will remain
the case through much of the next seven days as a large-scale
ridge remains positioned over the region. And needless to say, the
ridge will yield precipitation chances near zero during the
foreseeable future.

Garner

&&

.AVIATION...Mainly LIFR conditions prevail at the coastal
terminals, with visibility in mist/fog. Visible satellite imagery
shows low clouds eroding back to the coast this afternoon. This
should promote a brief period of SCT-BKN ceilings at KACV and
KCEC, before light onshore winds begin to push stratus back inland
and visibility drops to 1/4SM in fog. Conditions are expected to
prevail through early Sunday afternoon. Meanwhile, VFR conditions
are expected to prevail at KUKI.

&&

.MARINE...Small Craft Advisory remain in place for the northern
outer waters though late this evening for steep square waves,
while in the southern outer waters waves have dropped below
advisory criteria. Moderate northerly winds continue across the
outer waters, with weaker nearshore winds. Northerly winds will
continue to ease overnight through Sunday afternoon as a weak
trough drop down from the Cascadia. Increasing northerly winds are
expected again early Monday morning, with strong to near gale
breezes over the outer waters Monday evening. Gust winds will peak
to near 40 kts and generate steep to very steep, and hazardous
seas around 8 to 12 foot at 7 to 9 seconds across the outer waters
late Monday night through late Tuesday night. A Gale Watch will
likely be needed for the northern outer waters, will continue to
monitor as the event is still 55 hours out.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
    Small Craft Advisory until 9 PM PDT this evening for PZZ470.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Oct 8, 3:10 AM PDT, 11 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
310 AM PDT Sat Oct 8 2022

CAZ101>115-091015-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Northern Lake-Southern Lake-
310 AM PDT Sat Oct 8 2022

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in California, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.